Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 24, NWS Albuquerque, NM

October 31, 2007

NWS Albuquerque, NM issued this wind advisory at Oct 31, 2007, 3:09 PM MDT. It took effect at Oct 31, 2007, 6:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2007, 3:09 PM MDT (21:09 UTC)
In effect from
Oct 31, 2007, 6:00 PM MDT
Expired
Oct 31, 2007, 11:00 PM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 312109
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT WED OCT 31 2007

...STRONG BELOW CANYON WINDS EXPECTED OVER EASTERN SECTIONS OF THE
ALBUQUERQUE METRO AREA THIS EVENING...

.STRONG BELOW CANYON WINDS WILL DEVELOP THIS EVENING IN ASSOCIATION
WITH A COLD FRONT MOVING SOUTHWARD ACROSS EASTERN NEW MEXICO.

NMZ009-010300-
/O.NEW.KABQ.WI.Y.0024.071101T0000Z-071101T0500Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
INCLUDING THE CITY OF...ALBUQUERQUE
309 PM MDT WED OCT 31 2007

...WIND ADVISORY IN EFFECT FROM 6 PM TO 11 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM TO 11 PM MDT THIS
EVENING. 

WINDS WILL BEGIN TO INCREASE DURING THE LATE AFTERNOON HOURS FROM
THE EAST AT 10 TO 20 MPH. WINDS WILL THEN INCREASE DURING THE
EVENING HOURS INTO THE 20 TO 35 MPH RANGE WITH LOCAL GUSTS AS
HIGH AS 50 MPH. THESE WINDS WILL BE A HAZARD FOR PEOPLE
PARTICIPATING IN OUTDOOR HALLOWEEN ACTIVITIES THIS EVENING. THE
WINDS ARE PRIMARILY EXPECTED TO AFFECT EASTERN SECTIONS OF THE
ALBUQUERQUE METRO AREA.

THE WINDS WILL COMBINE WITH COOL TEMPERATURES TO RESULT IN
UNPLEASANT WIND CHILL READINGS AS WELL. WIND CHILL READINGS IN THE
WINDIEST LOCATIONS WILL RANGE FROM THE UPPER 30S TO UPPER 40S
AFTER SUNSET.

PEOPLE OUT AND ABOUT THIS EVENING IN THE EASTERN METRO AREA ARE
URGED TO PREPARE FOR STRONG WINDS AND CHILLY CONDITIONS. TAKE THE
PROPER PRECAUTIONS AND DRESS ACCORDINGLY IF YOU PLAN TO SPEND A
SIGNIFICANT AMOUNT OF TIME OUTDOORS THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY MAKE DRIVING DIFFICULT.
EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
1 follow-up statement
000 
WWUS75 KABQ 010243
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
843 PM MDT WED OCT 31 2007

...STRONG EAST CANYON WINDS TO CONTINUE INTO THE LATE EVENING...

.A COLD FRONT WILL CONTINUE TO PUSH INTO THE RIO GRANDE VALLEY
WITH STRONG EAST WINDS BELOW CANYONS THIS EVENING. WIND SPEEDS ARE
EXPECTED TO GRADUALLY DECREASE AFTER 1100 PM MDT.

NMZ009-010500-
/O.CON.KABQ.WI.Y.0024.000000T0000Z-071101T0500Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
INCLUDING THE CITY OF...ALBUQUERQUE
843 PM MDT WED OCT 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

EAST WINDS WILL CONTINUE AT SPEEDS FROM 25 TO 35 MPH WITH
OCCASIONAL GUSTS UP TO 50 MPH BELOW CANYONS OPENING INTO THE
ALBUQUERQUE METRO AREA AND THE MIDDLE RIO GRANDE VALLEY FROM THE
EAST. LOCATIONS SOME DISTANCE FROM CANYONS WILL EXPERIENCE EAST
WINDS AT SPEEDS FROM 15 TO 25 MPH WITH A FEW HIGHER GUSTS. 

THE WINDS WILL COMBINE WITH COOL TEMPERATURES TO RESULT IN
UNPLEASANT WIND CHILL READINGS AS WELL. WIND CHILL READINGS IN
THE WINDIEST LOCATIONS WILL RANGE FROM THE UPPER 30S TO UPPER 40S
THROUGH LATE EVENING.

PEOPLE OUT AND ABOUT THIS EVENING SHOULD PREPARE FOR STRONG WINDS
AND CHILLY CONDITIONS...ESPECIALLY ON THE EAST SIDE OF
ALBUQUERQUE. TAKE PROPER PRECAUTIONS AND DRESS ACCORDINGLY IF YOU
PLAN TO SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY MAKE DRIVING DIFFICULT.
EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...ESPECIALLY ON
NORTH TO SOUTH ORIENTED ROADWAYS LIKE TRAMWAY BOULEVARD SOUTH OF
THE SANDIA PEAK AERIAL TRAMWAY.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 31, 2:42 PM MDT, 27 minutes earlier.

Area forecast discussion, Oct 31, 2:42 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT WED OCT 31 2007

.DISCUSSION...A COUPLE OF THINGS ARE COMPLICATING THE FORECAST IN
THE NEAR TERM. PRIMARILY...WE ARE CONCERNED ABOUT THE IMPACT OF
BELOW CANYON WINDS OVER EASTERN PORTIONS OF THE METRO AREA THIS
EVENING. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP AS
COLD AIR ASSOCIATED WITH A SURFACE BOUNDARY OVER EASTERN SECTIONS
OF NEW MEXICO CONTINUES TO FILTER THROUGH. MODELS HAVE BEEN AT
ODDS A BIT REGARDING THE EVOLUTION OF THESE WINDS THIS EVENING AND
THIS HAS PRIMARILY BEEN WITH RESPECT TO THE DEPTH OF THE COLDER
AIR IN ASSOCIATION WITH THIS BOUNDARY.

FOR THIS FORECAST...I CHOSE TO REMAIN CONSISTENT WITH THE THINKING
OF EARLIER SHIFTS AND OPTED FOR THE COLDER AND WINDIER SCENARIO AS
DEPICTED BY THE NAM. GIVEN THE POTENTIAL IMPACT THESE WINDS WOULD
HAVE ON TRICK OR TREATERS TONIGHT WE CHOSE TO TAKE A MORE CAUTIOUS
APPROACH TO THE FORECAST AND WILL ISSUE A WIND ADVISORY AND
SPECIAL WEATHER STATEMENT TO ACCOUNT FOR THESE POSSIBILITIES.

COOLER AIR AND LIFT WILL CONTINUE TO RESULT IN A SLIGHT CHANCE OF
SHOWERS OVER THE NORTHERN MOUNTAINS INTO THE EARLY EVENING HOURS.
OTHERWISE...DRY CONDITIONS WILL PERMEATE THE REGION.

A ZONAL FLOW ALOFT SETS UP OVER THE NEXT FEW DAYS WITH A GENERALLY
DRY FORECAST REMAINING IN PLACE. A VERY WEAK FRONT WILL CLIP THE
STATE LATE FRIDAY AND INTO SATURDAY MORNING WITH MINIMAL MOISTURE.
ANOTHER STRONGER FRONT WILL SLIDE INTO THE STATE ON MONDAY.
AGAIN...THESE FEATURES WILL LIKELY REMAIN DRY AND SERVE TO KEEP
TEMPERATURES STEADY THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  35  66  34  65 /   0   0   0   0
GALLUP..........................  28  65  26  66 /   0   0   0   0
GRANTS..........................  29  65  26  66 /   0   0   0   0
GLENWOOD........................  36  76  37  77 /   0   0   0   0
CHAMA...........................  24  58  23  59 /  10   0   0   0
LOS ALAMOS......................  31  60  31  62 /   0   0   0   0
RED RIVER.......................  22  51  24  52 /  10   0   0   0
TAOS............................  26  62  25  63 /   0   0   0   0
SANTA FE........................  30  60  31  63 /   0   0   0   0
SANTA FE AIRPORT................  32  62  34  65 /   0   0   0   0
ESPANOLA........................  32  66  32  68 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  41  67  41  69 /   0   0   0   0
ALBUQUERQUE VALLEY..............  36  69  37  70 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  37  65  38  68 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  40  67  40  69 /   0   0   0   0
SOCORRO.........................  38  70  37  74 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  31  61  32  61 /   0   0   0   0
MORIARTY/ESTANCIA...............  30  63  32  67 /   0   0   0   0
CARRIZOZO.......................  39  68  38  73 /   0   0   0   0
RUIDOSO.........................  32  62  35  67 /   0   0   0   0
RATON...........................  26  62  29  64 /   5   0   0   0
LAS VEGAS.......................  25  61  31  64 /   5   0   0   0
ROY.............................  29  62  36  63 /   0   0   0   0
CLAYTON.........................  28  62  36  66 /   0   0   0   0
SANTA ROSA......................  31  66  36  72 /   0   0   0   0
TUCUMCARI.......................  30  66  38  70 /   0   0   0   0
FORT SUMNER.....................  30  66  38  72 /   0   0   0   0
CLOVIS..........................  33  64  38  69 /   0   0   0   0
PORTALES........................  32  65  37  70 /   0   0   0   0
ROSWELL.........................  37  67  40  76 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 6 PM TO 11
PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ009.

&&
Hazardous weather outlook, Oct 31, 5:30 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MDT WED OCT 31 2007

NMZ001>021-026-011200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
530 AM MDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

EXPECT BELOW CANYON WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 OR 50
MPH TO DEVELOP WITHIN THE RIO GRANDE VALLEY EARLY THIS EVENING. THE
STRONG CANYON WINDS WILL PERSIST THROUGH EARLY THURSDAY MORNING. IF
YOU PLAN TO TRAVEL OR BE OUTDOORS WITHIN THE RIO GRANDE VALLEY THIS
EVENING...BE ALERT TO THE STRONG CROSS WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DPORTER

In the hours before

Special weather statement, Oct 31, 2:50 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT WED OCT 31 2007

NMZ003-009-010-015-010300-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY-
250 PM MDT WED OCT 31 2007

...GUSTY BELOW CANYON WINDS TO DEVELOP THIS AFTERNOON AND EVENING...

EAST TO SOUTHEAST WINDS SHOULD INCREASE INTO THE 10 TO 20 MPH RANGE
LATER THIS AFTERNOON BELOW CANYONS WITHIN THE RIO GRANDE VALLEY. THE
WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 35 MPH RANGE WITH GUSTS
NEAR 45 OR POSSIBLY 50 MPH DURING THE EVENING HOURS.

THESE WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. IF YOU PLAN TO
TRAVEL WITHIN THE AREA...BE ALERT TO THE STRONG CROSS WINDS. IN
ADDITION...PEOPLE WITH OUTDOOR HALLOWEEN PLANS THIS EVENING
SHOULD BE ALERT T0 THE WINDY CONDITIONS. WIND CHILL READINGS ARE
EXPECTED TO RANGE FROM THE UPPER 30S TO THE UPPER 40S FROM SUNSET TO
MIDNIGHT.

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.